MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Dizziness (2194); Loss of consciousness (2418); Sweating (2444); Confusion/ Disorientation (2553)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
At 8:23 a.M., the customer obtained a blood glucose reading of 444 mg/dl on her contour next link meter.She was presenting with symptoms such as heavy sweating, lightheadedness and confusion.She received an unspecified amount of insulin from her insulin pump and after sometime, she passed out.Her husband called an ambulance.After 10 minutes, the paramedics arrived.They ran a test on an unspecified blood glucose meter and obtained a reading of 32 mg/dl.They gave glucose syrup in a tube to the customer.The customer was taken to the hospital and she was hospitalized for 3 days, where she was treated with the glucose syrup in the tube.The customer was advised to return the test strips for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link meter, while the returned contour next test strips lot # 8kped10c was different from the one indicated in the event.An in-house testing was performed using the returned meter with returned test strips and in-house contour next test strips from lot # 8epeg14c as lot # 8epeg14d was not available.All readings obtained during in-house testing were within specifications.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8780716
Report Number1810909-2019-00293
Device Sequence Number16616834
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number7309
Device Catalogue Number7309
Device Lot Number8EPEG14B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/16/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR